



## PILATES FOR PHYSIOTHERAPISTS COURSES

### CLINICAL PILATES FOR PHYSIOTHERAPISTS – WOMEN'S HEALTH

2 day course – 15 lecturing hours (9am to 5pm – 1h lunch break)

Women face a range of complex health issues over and above injury, trauma or illness and the stage of life challenges associated with middle or old age. Menstruation, menopause and pregnancy and its related conditions can also significantly affect the body. There are some strategies and exercises that will improve these changings, and Clinical Pilates is one example of a clinically relevant approach, which leads to significant benefits.

#### Course Overview

The course runs over 2 days. This course will focus the specificities of the physiological changes throughout the life of women, and a huge variety of Clinical Pilates exercises will be taught. All exercises were modified and simplified to be suitable for each phase of women's health... for each trimester of pregnancy, on the post-natal care and also in the elderly, associating the menopause period and the hormonal deficit.

#### **Course Content**

This course is not meant to be a Women's Health Physiotherapy course, but a Clinical Pilates Course in Women's Health. It will keep the same line of clinical reasoning as in the Matwork Level 1 Course. It is designed to teach physiotherapists with previous knowledge in Clinical Pilates, the indications and contra-indications in prescribing exercise in these different phases of women's health and related issues.

- Identify main anatomical and physiological changes during pregnancy, after birth and menopause
- Understand indications and contra-indications on exercise prescription
- Small review of Clinical Pilates Principles
- Experience a great repertoire of modified Clinical Pilates exercises
- International guidelines for exercise during pregnancy and post partum period
- Build a safe and appropriate exercise programme, suitable for any period of women's health
- · Clinical reasoning trough exercises
- Case studies

# WOMEN'S HEALTH COURSE OUTLINE

Day 1	Content	Туре
8:45	Registration	
9:00	Opening of the course and presentation	
9:15	Pilates Class for "pregnant population"	Practical
10:00	Concepts of Clinical Pilates in Women's Health	Theoretical
10:45	Coffee-break	15 min.
11:00	Concepts of Lombopelvic Stabilisation	Theoretical
11:25	Global muscle system assessment	Workshop
12:30	Lunch Break	1 hour
13:30	Begin exercise repertoire – role Physiotherapist and Patient	Practical
14:10	Cont. exercise repertoire – group	Practical
14:30	Clinical Pilates in Post-Natal care	Theoretical
15:00	Cont. exercise repertoire – one-to-one	Practical
15:40	Coffee-break	15 min.
15:55	Cont. exercise repertoire – one-to-one	Practical
16:35	Cont. exercise repertoire – one-to-one	Practical
17:15	End of first day	

Day 2	Content	Туре
9:00	Pilates Class for "the elderly"	Practical
9:45	Pelvic Floor Muscles	Theoretical
10:15	Cont. exercise repertoire – one-to-one	Practical
10:50	Coffee-break	15 min.
11:05	Cont. exercise repertoire – group	Practical
11:25	Cont. exercise repertoire – one-to-one	Practical
12:00	Clinical Pilates in the Elderly	Theroretical
12:30	Lunch	1 hour
13:30	Cont. exercise repertoire – one-to-one	Practical
14:05	Cont. exercise repertoire – one-to-one	Practical

14:40	Cont. exercise repertoire – one-to-one	Practical
15:15	Coffee-break	15 min.
15:30	Cont. exercise repertoire – one-to-one	Practical
16:05	Case Studies – different case scenarios of Women's Health and related issues	Workshop
17:00	Finish	